Automorphisms of graph products of groups from a geometric perspective

Anthony Genevois, Alexandre Martin

Research output: Contribution to journalArticle

10 Downloads (Pure)

Abstract

This article studies the structure of the automorphism groups of general graph products of groups. We give a complete characterisation of the automorphisms that preserve the set of conjugacy classes of vertex groups for arbitrary graph products. Under mild conditions on the underlying graph, this allows us to provide a simple set of generators for the automorphism groups of graph products of arbitrary groups. We also obtain information about the geometry of the automorphism groups of such graph products: lack of property (T) and acylindrical hyperbolicity.

The approach in this article is geometric and relies on the action of graph products of groups on certain complexes with a particularly rich combinatorial geometry. The first such complex is a particular Cayley graph of the graph product that has a quasi‐median geometry, a combinatorial geometry reminiscent of (but more general than) CAT(0) cube complexes. The second (strongly related) complex used is the Davis complex of the graph product, a CAT(0) cube complex that also has a structure of right‐angled building.
Original languageEnglish
Pages (from-to)1745-1779
Number of pages35
JournalProceedings of the London Mathematical Society
Volume119
Issue number6
Early online date29 Jul 2019
DOIs
Publication statusPublished - Dec 2019

Keywords

  • 20F28 (secondary)
  • 20F65 (primary)

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Automorphisms of graph products of groups from a geometric perspective'. Together they form a unique fingerprint.

  • Profiles

    Cite this